Translator Disclaimer
2017 Embedding calculus knot invariants are of finite type
Ryan Budney, James Conant, Robin Koytcheff, Dev Sinha
Algebr. Geom. Topol. 17(3): 1701-1742 (2017). DOI: 10.2140/agt.2017.17.1701

Abstract

We show that the map on components from the space of classical long knots to the nth stage of its Goodwillie–Weiss embedding calculus tower is a map of monoids whose target is an abelian group and which is invariant under clasper surgery. We deduce that this map on components is a finite type-(n1) knot invariant. We compute the E2–page in total degree zero for the spectral sequence converging to the components of this tower: it consists of –modules of primitive chord diagrams, providing evidence for the conjecture that the tower is a universal finite-type invariant over the integers. Key to these results is the development of a group structure on the tower compatible with connected sum of knots, which in contrast with the corresponding results for the (weaker) homology tower requires novel techniques involving operad actions, evaluation maps and cosimplicial and subcubical diagrams.

Citation

Download Citation

Ryan Budney. James Conant. Robin Koytcheff. Dev Sinha. "Embedding calculus knot invariants are of finite type." Algebr. Geom. Topol. 17 (3) 1701 - 1742, 2017. https://doi.org/10.2140/agt.2017.17.1701

Information

Received: 15 February 2016; Revised: 16 August 2016; Accepted: 19 September 2016; Published: 2017
First available in Project Euclid: 16 November 2017

zbMATH: 1377.55011
MathSciNet: MR3677937
Digital Object Identifier: 10.2140/agt.2017.17.1701

Subjects:
Primary: 55P65, 57M25

Rights: Copyright © 2017 Mathematical Sciences Publishers

JOURNAL ARTICLE
42 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.17 • No. 3 • 2017
MSP
Back to Top